Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Experiencing pain in left chest, arm. Patosec for gas worked. Why does it keep coming back?

User rating for this question
Very Good
Answered by
Practicing since : 1997
Answered : 91 Questions
I am experiencing pain towards the left side of my chest for some days now. It occurs, somewhere in the middle of the chest, inclined to the left. The pain reaches to an extent that I find it difficult to even move my arm, as it hurts my chest. I had guessed the cause to be gas, and had taken Patosec, upon advice of a local medic. The medicine works, immediately after I take it, but the pain is back on the next day. Starts especially in the afternoon and stays till I take another Pantosec.
Posted Wed, 23 May 2012 in General Health
Answered by Dr. Ravindra L Kulkarni 1 hour later

The nature of pain, left sided and also to back, relieved after taking Pantoprazole , suggests to the fact that it is more likely due to Acid peptic Disease .

Plan in this case should be
1. Get detailed clinical evaluation along with Upper GI Endoscopy. This is the test by which stomach is visualized for disease. We can also diagnose various other conditions and infections like H Pylori. In such a case Gastroenterologist will pursue further with treatment and follow up.
2. It is ideal to get basic cardiac screening tests like ECG and BP as well as clinical examination.
3. Most of the cases with acidity like complaints will need treatment of at least 3-6 months .
4. Even after taking treatment with pantoprazole for long term and following dietary instructions, if the pain at back or chest persists, also consider local muscular causes and in that case simple pain killers - analgesics and anti-inflammatory drugs will benefit.
5. Dietician consultation and diet change s accordingly also help in the management of acid peptic disease.

Hope this helps to solve your query.

Please feel free to ask any query if you have regarding this.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor